Avonex: Mental side effects

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Avonex: Mental side effects

Postby JSpeece » Tue Dec 04, 2012 9:23 pm

Hi all -

I'm curious about some side effects of Avonex. My "official" diagnosis was in January of this year and I have been taking Avonex since mid April. I'm also taking regimen of vitamins that were recommended be several people on here. Honestly, I have been slipping in my vitamin regimen for the last two months and not been as consistent with them. Mostly it's a financial thing.

Early on I was experiencing what I would consider fairly significant flu like symptoms, and over time they have improved but are still present on any given week. Also early on in the treatment ( for 2 mos) I certainly had some fairly "dark" mental periods. Those subsided and seemed to be gone. However I began using the pen about 6 weeks ago. Love the pen, although this last week it hurt like hell. Since I began with the pen the "dark" periods have sometimes returned. My meaning of dark is that it's almost a heightened state of anxiety and concern about situations that seem not likely to happen. I become rather compulsive of things that I know are not reality, but I think about it and then I can't stop. At times I feel like my emotions are out of control. This is totally new to me. I would consider it depression.

Any thoughts? Has anyone else experienced this or something similar?

2 years ago I felt completely healthy, very active and had never experienced anything like this. This is new.

Any input is greatly appreciated.

Thank you, John
JSpeece
Getting to Know You...
 
Posts: 12
Joined: Sat Mar 03, 2012 6:07 pm

Advertisement

Re: Avonex: Mental side effects

Postby NHE » Tue Dec 04, 2012 11:06 pm

Agreed, it sounds like a side effect from Avonex. You should probably talk to your doctor about it. They'll likely prescribe an antidepressant. However, if you don't want to go that route, then there may be some natural alternatives that can help. I can't really recommend anything, but omega-3 fish oil and SAMe come to mind and there may be other supplements as well. I also recall that exercise has been found in some studies to work better than antidepressants. However, depending on your situation, these may not be enough or appropriate for a drug related side effect. A doctor will be better able to asses your situation.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3361
Joined: Sat Nov 20, 2004 4:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service